Why do I have depression and anxiety attacks since I had my thyroid removed due to cancer of the left lobe. What can I do about it? I have suicidal thoughts, but would never go through with it. At least not yet. I need help and I can't get my doctor to understand how serious this really is to me. I just want to feel good again. I am on levothyroxine 1.25 trying to get my dose adjusted to "normal." I also take generic celexa, trazodone and risperdal. HELP
I would advise you to go see a counselor. Most psychiatrists will just throw you on another pill. If you are having those thoughts now, you could only get worse later. I amdefinately with you on anxiety and depression. Hopefully theyll fade as my body adjusts. And as long as I can stay sick free! Good luck. And write down in your journal why your feeling, maybe it is just in need of a dose change.
It may take a few months before your emotions get settled down, and some of the meds may be conflicting. A counselor would be good, and talking to your MD would be good also. Maybe celexa is not agreeing with you.
And find out what your hormone levels are. Ask for recent tests, or if you haven't had any, ask for tests. Get copies of the last few months. Maybe you can see a trend and find the right dose quicker.
I would definitely recommend going to a counselor. Also, after you start feeling better (right now would probably be too much) you may want to talk to another doctor. It's very important for doctor's to understand mental health, even if they aren't comfortable prescribing drugs for it. They need to understand that this is a serious issue and can be a fatal disease/symptom/side effect.
I also agree with AR look at hormones too.
What has helped me is getting my vitamin deficiencies under control too.
Best of luck. I know what you are going through, just hang in there. And if you are having suicidal thoughts I'd recommend having a "sponsor" in addition to going to a counselor. A sponsor can be a friend, sister, mom, anyone that is close that you feel comfortable sharing with. The idea of a sponsor is they check in with you frequently to see how things are going and you call them before you make any major decisions. With the "not yet" I saw in your post I think this would be a very good thing.
Having a diagnosis of cancer is always stressful enough, and it can lead to depression. I know it did with me! I see a counsellor fairly regularly. I don't think it solves anything but it is nice to get my thoughts out and have them bounced back in a non judgemental way.
I think the brain just goes into shut down mode after going through all the brain drain of dealing with the whole issue of will I die, the surgery, the recovery, will I get more cancer, etc.
Thinking suicidal thoughts is not wonderful, and I do know where you are coming from on that. It is a sign you are depressed. Not a sign of wanting to give up, just plain old depression.
You don't mention how long ago the lobe was removed, if not so long ago then it will take time to recover mentally and physically.
When my thyroid was removed the dose was way too low for the first six weeks and I suffered terribly from depression...which is a hypo sign, plus the shock of such a quick diagnosis to surgery was very difficult to cope with.
So perhaps your dose, as a few have suggested is wrong for you.
Personally I would talk to someone professionally about the depression, you don't have to go onto anti-depressants, sometimes just the talking can make a big difference.
Being left in a hypothyroid condition or basing labs as normal when they are really not normal for you as an individual, can cause they depression and anxiety.
It can be compared to like a snap in clear thinking. Brain fog is common amoungst hypothyroid people. With taking that into consideration clear - sensible thinking is not there anymore until your levels are evened out.
It becomes comparible to a chemical alter in the brain. Something triggers the emotional swings - but when the levels are balanced out - that eventually goes away too.
I can only speak on my situation - but counseling did nothing for me. I heard more of his problems than me addressing mine - that could just be that I didn't find the right individual for me too or I couldn't at that time comprehend the sessions in the way they were being conducted. Either way - I did nothing for me to end my thoughts.
I concentrated on getting involved with finding the best hormonal level I could for me and that paid off.
Everyone has a degree of depression - or "off day" and that is now how I can look at my situation.
Much better compared to my past thinking of exactly how you explain your thoughts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.